In late August, I received 5 lower crowns and eight veneers on my upper teeth. I have severe pain in my lower jaw. My gums don’t hurt. I have jaw pain. One lower tooth hurts so bad that I can’t eat soft bread on it. My dentist told me to keep taking ibuprofen because I had a lot of dental work done in a few days. He said I might need a root canal for the tooth that hurts. I think I’m taking too much ibuprofen because the pain is so intense. It doesn’t help that I am starting to grind my teeth at night because of the stress and pain. Should I still be in pain after two months? I’m afraid that I will never be able to Invisalign or any other kind of braces because my dentist messed up my teeth. I cry about this almost daily. Please help me understand how to get this resolved. Thank you so much. Erika
Please don’t listen to your dentist about taking more ibuprofen. Excessive amounts of ibuprofen can damage your liver or kidneys.
Your pain is not normal. You should never feel pain for two months after cosmetic dentistry treatment. Tenderness for a few days is common, but what you are experiencing is wrong.
Quickly find another dentist for a second opinion to examine your restorations. You might need digital x-rays to identify the source of our pain. The only thing your dentist might be right about is that your painful tooth likely needs root canal treatment. But it sounds like your faulty dental work might have damaged your tooth.
Don’t worry about orthodontic treatment for now. A dentist needs to determine why you’re still in intense pain. After you understand your options for getting relief, you can speak with your dentist about orthodontic treatment.
Although it can be difficult, be patient about achieving your long-term goals for your smile. Your dentist made a mess that needs to be correcting before it damages more teeth. Focus on regaining good oral health.
This post is sponsored by Dr. Rekha Reddy, an Invisalign Platinum provider in Dallas, TX.